MAUDE Adverse Event Report: EXACTECH, INC. EQ REV LOCKING SCREW; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQ REV LOCKING SCREW; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 320-15-05
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Joint Laxity (4526); Insufficient Information (4580)
Date of Event 10/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(h3) pending evaluation (d10) concomitant device(s): 01300166 320-35-08 equinoxe small reverse shoulder small reverse baseplate - superior posterior right.09260679 320-10-00 humeral adapter tray, +0.322-40-00 145-deg pe 40mm const hum liner +0.320-20-00 eq reverse torque defining screw kit.320-20-42 eq rev compress screw lck cap kit, 4.5 x 42mm.320-20-26 eq rev compress screw lck cap kit, 4.5 x 26mm.320-20-30 eq rev compress screw lck cap kit, 4.5 x 30mm.320-20-18 eq rev compress screw lck cap kit, 4.5 x 18mm.Primary stem.
 
Event or Problem Description
It was reported that this patient's right shoulder was revised.The patient described feeling rocking in the shoulder with range of motion.Surgeon reached out to request instruments for extraction and revision of current implant.Axial view demonstrated a misaligned glenoshpere which appeared to be sitting off the baseplate.No glenosphere locking screw was visualized on x-ray.Coronal view appeared normal.Upon exposure of the joint, the glenosphere was loose and the locking screw appeared to be broken.Surgeon inspected baseplate and noticed screw was broken into the center hole, which it inserts into.Surgeon proceeded to extract locking caps and screws using the hex driver and successfully extracted without screws breaking.Once screws where taken out of the patient, another surgeon assisting on the case, extracted the baseplate via hospital instruments.Doctors took the liner off via mallet and elevator, then removed torque screw with removal tool to take the tray off.Stem was well fixed.Patient was last known to be in stable condition following the event.Product not returning: please ask hospital for return of products.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: h6 mdr section codes updated/corrected: b, c, d, e, g serial number, expiration and manufactured dates unknown.The revision reported was likely the result of prosthesis fracture of the equinoxe reverse locking screw leading to improper seating of the glenosphere.A contributing factor to the event could have been initial improper seating of the glenosphere, leading to abnormal forces applied to the screw and subsequent fracture.A secondary finding would be prosthesis wear of the humeral liner, likely due to abnormal articulation with an unknown metal component following the fracture.However, the cause of the fracture and prosthesis wear cannot be confirmed and potential contributions of manufacturing, user, or patient-related considerations could not be assessed as the devices were not returned for evaluation and initial post-operative radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
EQ REV LOCKING SCREW
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key20611734
Report Number1038671-2024-04240
Device Sequence Number8144341
Product Code KWT
UDI-Device Identifier10885862086495
UDI-Public10885862086495
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K063569
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number320-15-05
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Supplement Date Received by Manufacturer09/12/2025
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale